Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the diminishing process of Bálint Tóth


Authors: Péter Kevei and Viktor Vígh
Journal: Trans. Amer. Math. Soc. 368 (2016), 8823-8848
MSC (2010): Primary 60D05; Secondary 52A22, 60G99
DOI: https://doi.org/10.1090/tran/6620
Published electronically: March 2, 2016
MathSciNet review: 3551590
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ K$ and $ K_0$ be convex bodies in $ \mathbb{R}^d$, such that $ K$ contains the origin, and define the process $ (K_n, p_n)$, $ n \geq 0$, as follows: let $ p_{n+1}$ be a uniform random point in $ K_n$, and set $ K_{n+1} = K_n \cap (p_{n+1} + K)$. Clearly, $ (K_n)$ is a nested sequence of convex bodies which converge to a non-empty limit object, again a convex body in $ \mathbb{R}^d$. We study this process for $ K$ being a regular simplex, a cube, or a regular convex polygon with an odd number of vertices. We also derive some new results in one dimension for non-uniform distributions.


References [Enhancements On Off] (What's this?)

  • [1] Gergely Ambrus, Péter Kevei, and Viktor Vígh, The diminishing segment process, Statist. Probab. Lett. 82 (2012), no. 1, 191-195. MR 2863042 (2012k:60203), https://doi.org/10.1016/j.spl.2011.09.016
  • [2] Octavio Arizmendi and Victor Pérez-Abreu, On the non-classical infinite divisibility of power semicircle distributions, Commun. Stoch. Anal. 4 (2010), no. 2, 161-178. MR 2662723 (2011d:60056)
  • [3] François Bavaud, Adjoint transform, overconvexity and sets of constant width, Trans. Amer. Math. Soc. 333 (1992), no. 1, 315-324. MR 1132431, https://doi.org/10.2307/2154111
  • [4] Jean Bertoin, Random fragmentation and coagulation processes, Cambridge Studies in Advanced Mathematics, vol. 102, Cambridge University Press, Cambridge, 2006. MR 2253162 (2007k:60004)
  • [5] Patrick Billingsley, Probability and measure, 3rd ed., Wiley Series in Probability and Mathematical Statistics, John Wiley & Sons, Inc., New York, 1995. A Wiley-Interscience Publication. MR 1324786 (95k:60001)
  • [6] Matthew P. Clay and Nándor J. Simányi, Rényi's parking problem revisited, Stoch. Dyn. 16 (2016), no. 2, DOI 10.1142/S021949371660006, to appear.
  • [7] Charles M. Goldie and Ross A. Maller, Stability of perpetuities, Ann. Probab. 28 (2000), no. 3, 1195-1218. MR 1797309 (2003b:60045), https://doi.org/10.1214/aop/1019160331
  • [8] Ulrich Martin Hirth, Probabilistic number theory, the GEM/Poisson-Dirichlet distribution and the arc-sine law, Combin. Probab. Comput. 6 (1997), no. 1, 57-77. MR 1436720 (98a:11106), https://doi.org/10.1017/S0963548396002805
  • [9] Paweł Hitczenko and Gérard Letac, Dirichlet and quasi-Bernoulli laws for perpetuities, J. Appl. Probab. 51 (2014), no. 2, 400-416. MR 3217775, https://doi.org/10.1239/jap/1402578633
  • [10] Alfréd Rényi, On a one-dimensional problem concerning random space filling, Magyar Tud. Akad. Mat. Kutató Int. Közl. 3 (1958), no. no 1/2, 109-127 (Hungarian, with Russian and English summaries). MR 0104284 (21 #3039)
  • [11] Jayaram Sethuraman, A constructive definition of Dirichlet priors, Statist. Sinica 4 (1994), no. 2, 639-650. MR 1309433 (95m:62058)
  • [12] Moshe Shaked and J. George Shanthikumar, Stochastic orders, Springer Series in Statistics, Springer, New York, 2007. MR 2265633 (2008g:60005)
  • [13] Isaak M. Yaglom and Vladimir G. Boltyanskiĭ, Convex figures (english translation), Holt, Reinhart and Winston, New York., 1961. MR 0049582 (14,197d)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 60D05, 52A22, 60G99

Retrieve articles in all journals with MSC (2010): 60D05, 52A22, 60G99


Additional Information

Péter Kevei
Affiliation: MTA-SZTE Analysis and Stochastics Research Group, Bolyai Institute, University of Szeged, H-6720, Szeged, Aradi vértanúk tere 1, Hungary
Email: kevei@math.u-szeged.hu

Viktor Vígh
Affiliation: Department of Geometry, Bolyai Institute, University of Szeged, H-6720, Szeged, Aradi vértanúk tere 1, Hungary
Email: vigvik@math.u-szeged.hu

DOI: https://doi.org/10.1090/tran/6620
Received by editor(s): June 25, 2014
Received by editor(s) in revised form: November 5, 2014, and November 18, 2014
Published electronically: March 2, 2016
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society